MAUDE Adverse Event Report: AVANOS MEDICAL, INC. (FORMERLY HALYARD HEALTH INC.) CORFLO NASOGASTRIC / NASOINTESTINAL FEEDING TUBE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

AVANOS MEDICAL, INC. (FORMERLY HALYARD HEALTH INC.) CORFLO NASOGASTRIC / NASOINTESTINAL FEEDING TUBE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 20-9431
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tachycardia (2095); Low Oxygen Saturation (2477); Foreign Body In Patient (2687)
Date of Event 05/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was intubated and primary nurse and i was inserting a small bowel feeding tube.The initial tube had the end piece as i examined prior to insertion, and after patient coughed, the tube was removed, and i noticed the tip was missing.Patient spo2 dropped, became tachycardic, called dr.(b)(6) with fear of a piece of the small bowel feeding tube was lodged in the lungs.Dr.(b)(6) did a bronchoscopy at bedside, had to use a glidescope with magill, found the tip of the small bowel feeding tube on the outside of the endotracheal tube and above vocal cords.Several attempts were made with piece of, and trauma to the nares and back of throat was noted with bleeding.Tubing set recovered and isolated.Vendor and manufacturer to be notified.Fda safety report id# (b)(4).

Brand Name
CORFLO NASOGASTRIC / NASOINTESTINAL FEEDING TUBE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
AVANOS MEDICAL, INC. (FORMERLY HALYARD HEALTH INC.)
MDR Report Key11965440
Report NumberMW5101759
Device Sequence Number4015355
Product Code KNT
UDI-Device Identifier00350770457932
UDI-Public(01)00350770457932
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model Number20-9431
Device Lot Number30100696
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR